Quick Question — Antibiotics — Is Amoxicillin/Clavulanic Acid Safe?

Discussion in 'Support' started by Pamela Williams, Sep 30, 2014.

tinnitus forum
    1. Pamela Williams

      Pamela Williams Member

      Location:
      Adelaide
      Tinnitus Since:
      01/96
      I have been suffering from an increase in T due to an ear infection nearly 4 weeks ago. At the time I was given Amoxycillin which I was told by the lovely people on these boards would be safe for a T sufferer to take. Well I had a feeling since that the ear infection hasn't really resolved and in the last couple of days I have had increased feeling of fullness, a warm feeling in my ears and what appears to be swollen glands in my throat. It is now also affecting my non T affected ear - feels warm with a constant mild pain. So back to the doctors I went - 5th time this month. He said both ears are still infected. He suggested things like green tea with honey and lemon, zinc tablets, steam inhalation and panadol. He also said Tinnitus is common with ear infections. I got the feeling he was thinking of not giving me antibiotics but when I asked he asked what I had last time and I told him so he gave me a prescription. But when I went to the chemist it was slightly different from the one I had before - this one is amoxycillin/clavulanic acid and also the Forte, or stronger dose. From what I read it is similar to Augmentin and clavulanic acid is a type of penicillin. Would this still be safe for me to take? I have taken one and funnily enough my T has been a bit quieter today but within minutes of taking that one tablet it seemed to increase in intensity. Surely the reaction couldn't be that quick - must have been coincidental or perhaps fear/anxiety? Anyway, this was supposed to be a quick question, but hopefully someone can provide a quick answer at least. It's hard to find the answers to questions like this on the net.
       
    2. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      the cillins are considered safe and non ottotoxic.. It could just be the actual infection causing any issues not the anti bitotics
       
      • Agree Agree x 1
    3. Pamela Williams

      Pamela Williams Member

      Location:
      Adelaide
      Tinnitus Since:
      01/96
      Thankyou Grace. I am following the doctor's plan and hoping for a reduction in the T soon as the infection/ear issues hopefully resolve. Trying to stay positive.
       
    4. onspiritualpath
      Disappointed

      onspiritualpath Member

      Tinnitus Since:
      09/2014
      I felt my T for the first time after I took amoxycillin/clavulanic acid for soar throat...I wonder if this is the cause of T!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.